MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS

AIRGAS THERAPEUTICS LLC ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS
Catalog Number 8065797102
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A case study of an ophthalmic gas used for the vitrectomy, cataract phacoemulsification suction, intraocular lens implantation, vitrectomy injection, pre membrane peeling for complex retinal detachment repair, retinal laser photocoagulation, complex retinal detachment pressure repair, complex retinal detachment repair surgery on the right eye of the patient revealed that the patient experienced high intraocular pressure.Increase in intraocular pressure might be related to gas expansion or transient angle obstruction caused by anterior displacement of the lens and iris during postoperative patient sitting position.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received, indicated that there was no ophthalmic gas expansion.
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned for this investigation.However, an analysis of the retained sample lot, showed that the product was perfluoropropane (pfp) and met all release criteria.As a result, nothing was found that would account for the reported.With no additional, related information provided, the customer reported event was not confirmed.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A non-conformance-based review of the batch production record for was performed and showed no unusual manufacturing issues.A review for complaints reported for pfp.However, a check of the complaint records showed five other complaints against the lot.As a result, the non-conformance review showed there are potential contributing factor(s).Based upon the information provided, a root cause cannot be conclusively determined.Based upon the information provided, a root cause cannot be conclusively determined.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN PERFLUOROPROPANE (C3F8) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19267127
Report Number2518435-2024-00010
Device Sequence Number7494781
Product Code LPO
UDI-Device Identifier00380657971022
UDI-Public(01)00380657971022(17)241231(11)230120(10)300502(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065797102
Device Lot Number300502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/15/2024
07/09/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/12/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown